MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24704
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that catheter entrapment on guidewire occurred.The highly stenosed target lesion was located in the moderately tortuous and moderately calcified left arteria tibealis posterior artery.An attempt to advance the 3.0mm x 80mm x 150cm coyote over the 300cm v-14 control wire was made; however the catheter stuck on the wire and the balloon looked like an accordion.The catheter and guidewire were removed together as one unit.Another of the same catheter and guidewire were used to complete the procedure.No patient complications were reported and the patient's status is fine.
 
Additional Manufacturer Narrative
(b)(6).Device evaluated by mfr: returned product consisted of a coyote balloon catheter with the v14 guidewire in the lumen.The balloon is loosely folded.The hypotube, outer shaft, inner shaft, balloon and tip were visually and microscopically examined.The shaft is kinked in numerous locations.The tip is damaged.The shaft is buckled in numerous locations restricting the movement of the wire.The balloon catheter and wire were soaked in a water bath of warm water for a few days in an attempt to remove the guidewire.The v14 guide wire could not be removed from the coyote balloon catheter due to the extensive shaft buckling.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8306623
Report Number2134265-2019-00798
Device Sequence Number13491424
Product Code DQY
UDI-Device Identifier08714729796541
UDI-Public08714729796541
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2021
Device Model Number24704
Device Catalogue Number24704
Device Lot Number0022054786
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2019
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by Manufacturer03/06/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1